Methotrexate-associated lymphoproliferative disorders (MTX-LPD) frequently involve the extranodal organs throughout the body. Among the extranodal occurrences of MTX-LPD, pulmonary involvement is most frequent. In contrast, there are only a few reports of MTX-LPD in the nasal cavity or paranasal sinuses. Moreover, there are no previous reports of MTX-LPD mimicking granulomatosis with polyangiitis (GPA) in imaging examinations. We describe a case of a 53-year-old woman with MTX-LPD mimicking GPA in the nasal cavity and lungs. She complained of left nasal obstruction and discharge, general fatigue, and continual fever for 2 months. The patient had been diagnosed with rheumatoid arthritis and received methotrexate (MTX) for over 10 years. Contrast-enhanced computed tomography revealed unenhanced masses in the nasal cavity and multiple masses with cavitary changes in the bilateral lungs, suggesting GPA. However, histological examination of the nasal lesion and a history of MTX treatment indicated a diffuse large B-cell lymphoma type MTX-LPD. Two weeks after MTX withdrawal, prominent improvements in both lesions were observed. Complete regression of the nasal lesion was observed 3 months after discontinuation of MTX. Thus, MTX-LPD may mimic GPA in imaging examinations.
- diffuse large B-cell lymphoma
- granulomatosis with polyangiitis
- methotrexate-associated lymphoproliferative disorders
- nasal cavity
ASJC Scopus subject areas